Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Reaction of a medication for cyst - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hi I recently had an abcess or cyst on my upper thigh which was infected and I was given prescribed Bactrim DS. I got the generic from walmart. After 2 weeks of antibiotics the infection is gone. But now, after 3 weeks of being off the medication, I have been noticing my ankle swelling up and I have hives on my leg. Could this be a reaction from the medication this far after?
Doctor :   Hi,
User :   Hello
Doctor :   Dr xxxxx here
Doctor :   please give me a minute to read your post
User :   No problem
Doctor :   No, it could not be due to Bactrim Ds
Doctor :   Since when did you notice the swelling in he ankle ?
User :   started swelling 2 days ago. And it flares up and goes down throughout the day. One other thing I noticed when first taking the medication was a slight black and blue coloration on my ankle.
User :   inside of ankle
Doctor :   ok, i still do not relate it to Bactrim DS
User :   ok
Doctor :   DO you have fever since the swelling ?
User :   no
Doctor :   I suggest you to take Tab Motrin for three days twice daily after food
User :   Do you feel that the hives are associated as well? It just seems strange that it is all on the same leg as my past problem
User :   Hives arrived prior to the swollen ankle
Doctor :   may be related to the swelling but not to the drug
User :   ok
Doctor :   i advise you to consume the medication i adviced
User :   Thank you doctor
Doctor :   following which if it does not subside then you may have to get it examined to rule out a secondary abscess
User :   ok
User :   Thank you again
Doctor :   is there anything i can help you with ?
User :   No that is all. Take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor